Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 13, 2020, 1:29 PM MST for 8 counties in New Mexico. It took effect at Nov 14, 2020, 12:00 PM MST. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2020, 1:29 PM MST (20:29 UTC)
- In effect from
- Nov 14, 2020, 12:00 PM MST
- Expired
- Nov 14, 2020, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 12:26 PM MST | NON-TSTM WND GST 60 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS85 KABQ 132029 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 129 PM MST Fri Nov 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7PM SATURDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 DUE TO STRONG WINDS...LOW HUMIDITY...AND A MODERATELY UNSTABLE AIRMASS... .Strong westerly flow combined with above normal temperatures, low humidity and a moderately unstable airmass will result in widespread critical fire weather conditions Saturday afternoon across the northeast and east central plains as well as the northeast highlands along and east of Interstate 25. Any fires that develop will have the ability to spread very rapidly. NMZ103-104-108-141400- /O.UPG.KABQ.FW.A.0037.201114T1900Z-201115T0100Z/ /O.NEW.KABQ.FW.W.0042.201114T1900Z-201115T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 129 PM MST Fri Nov 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast highlands along and east of Interstate 25 as well as the northeast and east central plains Saturday afternoon. * 20 FOOT WINDS...West to northwest 25 to 40 mph with gusts to around 60 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 12
3 follow-up statements
870 WWUS85 KABQ 140250 AAA RFWABQ URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Albuquerque NM 750 PM MST Fri Nov 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7PM SATURDAY FOR THE MIDDLE RIO GRANDE VALLEY, SANDIA, MANZANO AND GALLINAS MOUNTAINS, NORTHEAST PLAINS, EAST-CENTRAL PLAINS AND NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...AND A MODERATELY UNSTABLE AIRMASS... .Strong to very strong west to northwest winds combined with above normal temperatures, low relative humidity and a moderately unstable airmass will result in widespread critical fire weather conditions Saturday afternoon across the northeast plains, east- central plains as well as the northeast highlands along and east of Interstate 25. Any fires that develop will have the ability to spread very rapidly. NMZ106-107-141400- /O.EXA.KABQ.FW.W.0042.201114T1900Z-201115T0200Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- 750 PM MST Fri Nov 13 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 7 PM MST Saturday. * AREA AND TIMING...Middle Rio Grande Valley, Sandia, Manzano and Gallinas mountains Saturday afternoon. * 20 FOOT WINDS...West to northwest 25 to 40 mph with gusts to around 50 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-108-141400- /O.CON.KABQ.FW.W.0042.201114T1900Z-201115T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 750 PM MST Fri Nov 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY... * AREA AND TIMING...Northeast highlands along and east of Interstate 25 as well as the northeast and east central plains Saturday afternoon. * 20 FOOT WINDS...West to northwest 25 to 40 mph with gusts to around 60 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
413 WWUS85 KABQ 140911 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 211 AM MST Sat Nov 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7 PM TODAY FOR THE WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...SANDIA... MANZANO AND GALLINAS MOUNTAINS...NORTHEAST AND EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...AND A MODERATELY UNSTABLE AIRMASS... .Very strong west to northwest winds combined with above normal temperatures, low relative humidity and a moderately unstable airmass will result in widespread critical fire weather conditions this afternoon across much of the southeast half of New Mexico. NMZ109-150200- /O.EXA.KABQ.FW.W.0042.201114T1900Z-201115T0200Z/ West Central Highlands- 211 AM MST Sat Nov 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 7 PM MST this evening. * AREA AND TIMING...West Central Highlands this afternoon. * 20 FOOT WINDS...West to northwest 25 to 40 mph with gusts to around 50 mph. * RELATIVE HUMIDITY...Around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-106>108-150200- /O.CON.KABQ.FW.W.0042.201114T1900Z-201115T0200Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- 211 AM MST Sat Nov 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands along and east of Interstate 25 as well as the Northeast and East Central Plains, Middle Rio Grande Valley, and the Sandia, Manzano and Gallinas Mountains this afternoon. * 20 FOOT WINDS...West to northwest 25 to 40 mph with gusts to around 60 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
137 WWUS85 KABQ 142143 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 243 PM MST Sat Nov 14 2020 ...RED FLAG WARNING IN EFFECT THROUGH 7 PM TODAY FOR MUCH OF SOUTHWESTERN, CENTRAL, AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .Very strong west to northwest winds combined with above normal temperatures, low relative humidity and a moderately unstable airmass will keep widespread critical fire weather conditions persisting across much of the southeast half of New Mexico. As wind speeds decrease after sunset, critical conditions are expected to wane. NMZ103-104-106>109-150200- /O.CON.KABQ.FW.W.0042.000000T0000Z-201115T0200Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 243 PM MST Sat Nov 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast Plains, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, East Central Plains, and the West Central Highlands through 7 pm MST this evening. * 20 FOOT WINDS...West to northwest 25 to 40 mph with gusts to around 60 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 13, 11:13 AM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 13, 11:13 AM MST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1113 AM MST Fri Nov 13 2020 .AVIATION... 18Z TAF CYCLE A strong upper jet continues to push SE this afternoon, bringing mid to upper level clouds to portions of NM, as another equally strong jet dives into northern NM tonight. Winds will increase aft 14/06Z, especially along and east of the central mts, with increasing potential for gusts to 50kt after 14/15Z. LLWS (primarily speed shear) will be favored around FMN/GUP/LVS TAF sites by 14/06Z, becoming widespread to affect all TAF sites after 14/12Z. Confidence not high enough to include in this TAF cycle, but anticipate LLWS will be introduced in subsequent updates. 12 && .PREV DISCUSSION...259 AM MST Fri Nov 13 2020... .SYNOPSIS... Temperatures continue their slow warm up today with the exception being across the east where a cold front will cool temperatures a few degrees. Breezy afternoon winds are once again in store, particularly across northeast New Mexico. Much stronger winds impact the state on Saturday with the strongest gusts up to 65 mph across portions of the east. Combined with dry conditions, critical fire weather conditions will be a concern as well. Outdoor burning is not recommended. Winds relax on Sunday and temperatures soar to well above normal next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... Weak wind shift in the plains has already washed out in northeast NM where surface winds have reverted to southwest. Broad swath of mid to high clouds over NM early this morning associated with a 100 kt plus jet will slip slowly to the east and south today and tonight as another but equally as strong jet pushes into southern CO and northern NM. Highs today will be warmer central and west, but a few degrees cooler over most of the east. Patchy low clouds may work into the far southeast corner of the state early this morning as higher dewpoints over the Permian Basin advect into NM. Left the slight chance pops over far southeast Chaves and Roosevelt counties for today, although forecast instability decreases there this afternoon. This low level moisture may make another run along the east central border with TX tonight, but have left this out of the weather grids for now. The more significant and widespread concern is the potential for the onset of strong to possibly damaging winds along the Sangre de Cristo mountains onto the I-25 corridor from near Las Vegas to Raton Pass as soon as this evening as model cross sections indicate potential for strong winds to develop in advance of the main jet. Added some zones over northeast NM to the high wind watch as well as modified the watch start time, although not expecting some of the lower elevations to see the strongest winds until Saturday. Otherwise, highs on Saturday will be near to above normal east and south, and cooler than average northwest. A few showers are possible over the high terrain of the San Juan/Tusas mountains Saturday. LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)... The very strong jet will be steered into the Great Plains and Midwest Saturday night as the trough ejects which will allow winds to finally relax. As the trough ejects, a backdoor cold front will move into the eastern plains, offering a few degrees of cooling on Sunday. Noticeably less wind is in store on Sunday although breezy conditions are likely across the east thanks to a lee side low developing over northeastern NM. Very quiet weather conditions are then on tap for much of next week as a strong ridge builds over the state. By Tuesday, models indicate the H5 high strengthening to about 590dm which is easily near record for this time of year. This causes temperatures to soar to well above normal for mid-November, and a round of near record to record high temperatures is certainly possible for much of the area next week. The strong ridge does look to break down heading into the latter half of the week as a Pacific storm system begins to move into the western CONUS. There are some significant model differences with this system and when or if it will have any impact on NM. The operational run of the GFS does depict southwest flow drawing moisture into western NM which in turn breaks out light precipitation on Thursday ahead of the Pacific system. The operational runs of the ECMWF and Canadian, on the other hand, depict a much slower system that potentially impacts northern NM next weekend. With the GFS ensemble mean and the NBM leaning towards the slower solution as well, opted to keep the forecast dry through the remainder of the forecast period. Fingers crossed though for precipitation next weekend although more wind may be the safer bet. 15 && .FIRE WEATHER... ...VERY STRONG WEST WINDS EXPECTED TONIGHT AND SATURDAY ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES INTO THE EASTERN PLAINS... A weak wind shift in the plains has already washed out in northeast NM where surface winds have reverted to southwest. High clouds associated with a strong jet will slide to the east and south today and tonight as another strong jet moves over southern CO and northern NM. Very strong west winds are expected to develop along the central mountain chain and adjacent east slopes tonight, then spread into the eastern plains Saturday. Have gone ahead and added the Northeast Highlands along and east of I-25 to the Fire Weather Watch for Saturday. There is also potential for spotty critical conditions along and west of the Rio Grande Valley for an hour or two on Saturday. Otherwise there will be a slight chance for showers over the high terrain of the San Juan/Tusas mountains Saturday. Ventilation today will be poor in the Northwest Plateau, the Rio Grande Valley and over much of the East Central Plains, but will be excellent for most areas on Saturday. Winds diminish somewhat on Sunday, and mixing heights decrease, leading to widespread poor ventilation. Dry northwest flow aloft will relax further as a ridge aloft builds to our west, then passes over the state early to mid next week. Consequently widespread poor ventilation will persist, while temperatures rebound to well above normal values. Another round of windy conditions is possible toward the end of next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Saturday afternoon for the following zones... NMZ103-104-108. High Wind Watch from 10 PM MST this evening through Saturday evening for the following zones... NMZ212>215-221>223-227>229-231>233. &&
Hazardous weather outlook, Nov 13, 3:01 AM MST, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 301 AM MST Fri Nov 13 2020 NMZ201>241-141200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 301 AM MST Fri Nov 13 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Westerly winds will begin to strengthen tonight along the central mountain chain. Wind gusts up to 40 mph will be likely through the overnight hours along the Sangre de Cristos and its east slopes as well as adjacent highlands. Higher gusts of 50 to 55 mph will be possible across mountain peaks. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds will continue to strengthen throughout the day on Saturday across the area with potentially damaging wind gusts up to 65 mph along and east of the central mountain chain. Travel will become hazardous, particularly along north-south oriented roads. In addition, the strong winds combined with very dry conditions will cause critical fire weather conditions to be a concern on Saturday. A Fire Weather Watch is in effect for much of eastern NM. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind gusts or wind damage through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:40 PM MST | High Wind Warning | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 13 more | 33 hr |
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.